8 December 2008

Is it B6's fault?

I am once again illicitly posting from my classroom! I'm all alone, don't worry. The kiddies are off at health class.

So I've been feeling pretty crummy for over a month. I had a cold, almost got better then got sick again. I've had all of nasty cold symptoms: runny nose, congestion, cough, headache, and a sore right ear. I don't like to take over the counter medication (really, I'm taking enough drugs already, do I need to add more?), but when I went to the doctor all she said I could do was take T.ylenol C.old. Which I've been doing.

Last night after spending all weekend in bed -- I even missed the big family Christmas party that no one ever misses because I couldn't move. When Mr. JB tried to wake me up from my nap I burst into tears. Pretty pathetic, I know -- I started looking up the side effects to B6. 

I know, stay away from Dr. Google, but this time I was desperate.

This is what I found:

Side effects include: 
- tingling or burning sensation of the fingers or toes -- I don't have this but my hands and feet have been overly sweaty. It's been so bad that Mr. JB says, "Eeew, what's wrong with your hands why are they so clammy?"  
- headache -- I've had headaches on and off with my cold, so I'm not sure if it's because of the B6
- clumsiness -- I don't think I can blame my natural lack of grace on the B6
- drowsiness -- B6 related or cold related? I have no idea, but I know that I have zero energy which is very unlike me
- nausea -- I've been feeling quite pukey every morning, but it goes away after I have breakfast.

So what do you think? Am I reacting to the B6? Going to see my doctor is the last option since she only has walk-in hours and the last time we went to her walk-in hours we waited for almost four hours. 

Is my reaction normal? And do the symptoms go away? I started taking the medication on December 2nd.

Help! 

Btw, I've made an appointment with my local naturapath for tomorrow afternoon. Hopefully she'll have a solution to my ailments. 

--------------

p.s. Parent-Teacher interviews went well. The crazy mother was just as crazy, but my principal sat in as extra support. It all boils down to support from home, if she's not willing to help out her daughter is not going to succeed. We both tried to explain that to her, unfortunately I don't think we got anywhere. How long until June?

7 comments:

  1. How totally annoying. Wish I knew. I take a b complex everyday for years and it gives me energy instead of taking it away (but it has all the b's). Hope you feel better soon (oh and if you're tired all the time maybe see a doctor - could be anemia and wouldn't want that).

    ReplyDelete
  2. I'm really excited to hear you're going to see a naturopath... I hope it turns out to be a great experience.

    http://minname.blogspot.com/

    ReplyDelete
  3. I would stop taking the B6 just to see if your symptoms alleviate. I know that Evening Primrose and Cod Liver Fish oil helps with my mucus. Just a thought.

    ReplyDelete
  4. B6 in high doses can have some nasty effects. Maybe with your naturopath's help, you can figure out how to lower your dosage while boosting its effectiveness (i.e. by taking other b vitamins with it, or some microelement or something). Vitamins usually work in gangs.

    Duck is right: Anemia does make you feel like ass. And if you're spotting a lot or having heavy periods (esp. if you're veggie or vegan), it can sneak up on you.

    But the bottom line: I'm sorry you're feeling so run down, dear, and I hope you get some relief and renewed vitality and hope soon.

    ReplyDelete
  5. B-6 always makes me feel nauseous, but other than that it doesn't affect me that much.

    ReplyDelete
  6. B6 hasn't affected me much. however the prenatal pills that i'm supposed to be taking make men nauseous if i don't take them with food...

    ReplyDelete
  7. You know, I am on B6 injections right now and it makes me feel pretty damn good. It gives me energy and I kind of like it. So maybe you just have shitty luck and it is another cold. I hope you feel better soon.

    ReplyDelete